Alert archive / Kansas / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Goodland, KS

July 7, 20079 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska

NWS Goodland, KS issued this red flag warning at Jul 7, 2007, 4:29 PM CDT for 9 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2007, 4:29 PM CDT (21:29 UTC)
Expired
Jul 7, 2007, 8:57 PM CDT
In force
4 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, KS, Decatur County, KS, Gove County, KS, Logan County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 56 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -66 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2753 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-66 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KGLD 072129
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
329 PM MDT SAT JUL 7 2007

...CRITICAL FIRE WEATHER CONDITIONS TO CONTINUE THROUGH THE EVENING...

.TEMPERATURES CLIMBING INTO THE UPPER 90S COMBINED WITH A DRY
AIRMASS HAS PRODUCED WIDESPREAD RELATIVE HUMIDITIES BELOW 15
PERCENT. A SURFACE TROUGH TO THE WEST WILL KEEP WINDS IN THE 10 TO
20 MPH RANGE THROUGH THE EVENING...WITH FREQUENT GUSTS OVER 25
MPH. THE COMBINATION OF DRY FUELS...LOW RELATIVE HUMIDITIES AND
SOUTHERLY WINDS GUSTING OVER 25 MPH WILL PROVIDE CONDITIONS
FAVORABLE FOR EXPLOSIVE FIRE GROWTH.

KSZ001>003-013>015-027>029-NEZ079>081-080200-
/O.NEW.KGLD.FW.W.0003.070707T2129Z-070708T0200Z/
CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-
GOVE-DUNDY-HITCHCOCK-RED WILLOW-
329 PM MDT SAT JUL 7 2007 /429 PM CDT SAT JUL 7 2007/

...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT /9 PM CDT/ THIS
EVENING. 

RELATIVE HUMIDITIES BELOW AT OR BELOW 15 PERCENT AND SOUTHERLY
WINDS AROUND 15 MPH GUSTING TO 25 MPH WILL CONTINUE THROUGH EARLY
EVENING. RELATIVE HUMIDITIES WILL SLOWLY BEGIN TO IMPROVE TOWARDS
SUNSET...WITH HUMIDITIES RECOVERING TO AROUND 70 PERCENT
OVERNIGHT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JRM
1 follow-up statement
000 
WWUS83 KGLD 080157
RFWGLD

RED FLAG WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
757 PM MDT SAT JUL 7 2007


KSZ001>003-013>015-027>029-NEZ079>081-080300-
/O.CAN.KGLD.FW.W.0003.000000T0000Z-070708T0200Z/
CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS-SHERIDAN-WALLACE-LOGAN-
GOVE-DUNDY-HITCHCOCK-RED WILLOW-
757 PM MDT SAT JUL 7 2007 /857 PM CDT SAT JUL 7 2007/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE RED
FLAG WARNING. 

COOLING TEMPERATURES HAVE ALLOWED RELATIVE HUMIDITIES TO RISE
ABOVE CRITICAL VALUES. SOUTHERLY WINDS OF 15 TO 25 MPH WILL
CONTINUE THROUGH THE EARLY EVENING...MAINLY ALONG AND NEAR THE
KANSAS AND COLORADO BORDER

$$

JRM

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Jul 7, 3:34 PM CDT, 55 minutes earlier.

Area forecast discussion, Jul 7, 3:34 PM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
234 PM MDT SAT JUL 7 2007

.DISCUSSION...FORECAST CONCERNS INCLUDE HIGH TEMPERATURES TOMORROW
THEN CHANCES FOR CONVECTION FROM TOMORROW AFTERNOON THROUGH
THURSDAY OF THE UPCOMING WEEK ALONG WITH TEMPERATURES FOR THAT
PERIOD AS WELL.

LATEST 19Z SURFACE MAP ANALYSIS SHOWED STRONG RIDGE OF HIGH
PRESSURE POSITIONED ACROSS CENTRAL HIGH PLAINS FROM MISSOURI AND
IOWA SOUTHWEST INTO NEW MEXICO. LOW WAS CENTERED OVER WESTERN
SOUTH DAKOTA WITH TROUGH EXTENDING SOUTHWEST INTO NORTHERN
WYOMING. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWS UPPER
LEVEL TROUGH FROM SOUTHERN IDAHO INTO NEVADA MOVING EASTWARD OVER
STRONG HOT UPPER RIDGE. ANOTHER CYCLONIC CIRCULATION WAS VISIBLE
OVER NORTHERN OLD MEXICO MOVING SLOWLY WESTWARD.

MODELS INITIALIZED WELL THIS MORNING WITH RESPECT TO SURFACE AND
UPPER LEVEL FEATURES AND WERE IN GENERAL AGREEMENT WITH FLOW
ACROSS THE CENTRAL PART OF THE COUNTRY THROUGH MIDDLE PART OF NEXT
WEEK. THROUGH MIDDLE OF NEXT WEEK MAIN DIFFERENCES CONTINUE TO LIE
IN TIMING AND STRENGTH OF DISTURBANCES EMBEDDED IN THE FLOW. BOTH
GFS AND NAM MODELS IN CLOSE AGREEMENT WITH TROUGH FROM IDAHO TO
NEVADA THAT WILL MOVE THROUGH EASTERN COLORADO AND WESTERN KANSAS
PROVIDING TRIGGER FOR CONVECTION LATE TOMORROW INTO MONDAY.

FOR TONIGHT ANOTHER TRANQUIL MILD NIGHT CAN BE EXPECTED. WILL GO
CLOSE TO GUIDANCE FOR OVERNIGHT LOW TEMPERATURES IN THE 60S. AS
SYSTEM APPROACHES REGION ON SUNDAY THERE WILL BE AN INCREASE IN
CLOUDINESS BY EARLY AFTERNOON. LATEST MODEL 850 MB TEMPERATURES
SUPPORT HIGH TEMPERATURES WELL INTO THE 90S AND AT SOME LOCATIONS
ESPECIALLY OUT EAST AROUND 100. EXPECT CONVECTION TO BEGIN TO
DEVELOP OVER HIGHER TERRAIN OF COLORADO BY AROUND MIDDAY THEN
SLOWLY MIGRATE EASTWARD ONTO THE PLAINS. WILL CARRY 20 POPS FOR
AFTERNOON CONVECTION FOR EASTERN COLORADO AND A PORTION OF FAR
WESTERN ROW OF KANSAS ZONES.

FOR SUNDAY NIGHT AND MONDAY UPPER TROUGH AND ASSOCIATED COLD FRONT
WILL MOVE EASTWARD ACROSS THE REGION RESULTING IN SCATTERED
THUNDERSTORMS. WILL CARRY CHANCE POPS OF 30 PERCENT TO 40 PERCENT
ACROSS THE REGION SUNDAY NIGHT. ON MONDAY WILL KEEP HIGHER POPS
OVER EASTERN THROUGH SOUTHERN ZONES AS DISTURBANCE AND FRONT MOVES
ACROSS AND TO THE EAST OF THE REGION. WITH LOTS OF CLOUDS AND SOME
POST FRONTAL UPSLOPE FLOW AROUND WILL KEEP HIGH TEMPERATURES
CLOSER TO NORMAL IN THE MIDDLE TO UPPER 80S.

FOR MONDAY NIGHT THROUGH TUESDAY NIGHT MODELS STILL ADVERTISE
POST FRONTAL UPSLOPE FLOW AND INSTABILITY TO BE AROUND TO KEEP AT
LEAST SLIGHT CHANCE MENTION OF CONVECTION. WILL ALSO KEEP HIGH
TEMPERATURES BOTH TUESDAY AND WEDNESDAY IN THE MID TO UPPER 80S WITH
OVERNIGHT LOWS IN THE LOW TO MIDDLE 60S.

AS FOR THE EXTENDED FORECAST PERIOD (WEDNESDAY THROUGH SATURDAY)
ANOTHER UPPER LEVEL DISTURBANCE WILL LIKELY MOVE THROUGH THE
REGION ALONG WITH SOME INSTABILITY AND MOISTURE WITH WHICH TO
WORK. WILL KEEP MENTION OF 20 POPS TO 30 POPS ACROSS THE REGION
THROUGH WEDNESDAY NIGHT WITH SLIGHT CHANCE POPS FOR EASTERN AND
SOUTHERN ZONES ON THURSDAY WAS SYSTEM EXISTS REGION. THEN WILL
KEEP FRIDAY AND SATURDAY DRY AS RIDGING BUILDS BACK INTO THE AREA
FROM THE WEST.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE REGION
INCLUDING THE KGLD AND KMCK TERMINALS THROUGH 18Z TOMORROW WITH
MOSTLY CLEAR SKIES. SOUTH WINDS OF 10 TO 15 MPH CAN BE EXPECTED
OVERNIGHT AND INTO TOMORROW MORNING.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&

LAMMERS
Hazardous weather outlook, Jul 7, 11:10 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1010 AM MDT SAT JUL 7 2007

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1010 AM MDT SAT JUL 7 2007 /1110 AM CDT SAT JUL 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ON SUNDAY AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MOVE INTO
THE AREA. THESE FEATURES COMBINED WITH ADEQUATE MOISTURE AND
HOT DAYTIME TEMPERATURES WILL FOSTER THE DEVELOPMENT OF SCATTERED
THUNDERSTORMS SUNDAY AFTERNOON AND EVENING. A FEW OF THESE STORMS
MAY BECOME SEVERE. AT THIS TIME...MICROBURST WINDS APPEAR TO BE THE
MAIN THREAT ASSOCIATED WITH THE STRONGER STORMS.

ADDITIONALLY SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
MONDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR TONIGHT.

Nearby

Red Flag Warnings in Kansas, 2007Red Flag Warnings in Nebraska, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.